MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 36MM I.D. SIZE II ELEVATED RIM LINER USE WITH 52MM O.D. SIZE II SHELL; PROTHESIS, HIPS

ZIMMER BIOMET, INC. 36MM I.D. SIZE II ELEVATED RIM LINER USE WITH 52MM O.D. SIZE II SHELL; PROTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) d10: unknown neutral liner unknown g2: foreign: india multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2023 - 02737 customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the elevated liner did not fit properly inside of the cup.The surgeon was able to reduce the hip in the final trial and the elevated liner came out easily.The surgeon tried a neutral liner.The neutral liner was also not fitting initially.The neutral liner was able to fit partially after three to four attempts.Attempts for additional information have been made and none has been provided.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.D10: 00875101036 36mm i.D.Size ii neutral liner use with 52mm o.D.Size ii shell 65337424.Visual examination of the returned product identified there are circular indentations on the outside radius of the liner.There is also damage to the locking feature of the device.The neutral liner remains implanted.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined for the liners not seating properly.User error was identified as it was stated the surgery was completed with the liner only fitting partially.As per the trilogy it acetabular system surgical technique it is required to verify liner seating prior to completing the surgery.As per the longevity it highly crosslinked liner, improper selection, placement, positioning, and fixation of the implant components may result in unusual stress conditions reducing the service life of the prosthetic implants.This complaint was confirmed based on the signs of use on the returned liner.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
36MM I.D. SIZE II ELEVATED RIM LINER USE WITH 52MM O.D. SIZE II SHELL
Common Device Name
PROTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17878498
Report Number0001822565-2023-02736
Device Sequence Number20756916
Product Code LZO
UDI-Device Identifier00889024149724
UDI-Public(01)00889024149724(17)280312(10)65918779
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093846
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00875201036
Device Lot Number65918779
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale